Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2001, 6:36 PM MDT for Harding County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 6:36 PM MDT (00:36 UTC)
- Expired
- Jun 20, 2001, 7:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harding County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 210036 SVRABQ NMC021-210115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 636 PM MDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 715 PM MDT * AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BUEYEROS...OR ABOUT 23 MILES NORTHEAST OF MOSQUERO...MOVING EAST AT 20 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3608 10377 3587 10384 3577 10337 3609 10337
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 3:30 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT WED JUN 20 2001 EAST TO WEST ANTICYCLONIC BELT ACROSS THE SW TO TAKE ON MORE AMPLITUDE IN NEAR TERM. RIDGE AXIS JUST W OF NM. SHORT WAVE MOVING THRU THE PLAINS AND MIDWEST TONIGHT-THURSDAY WITH ASSOCIATED SURFACE WIND SHIFT INTO NE LATE TONIGHT-THURSDAY. THIS TO REINFORCE THE LOW LEVEL EAST TO W FLOW AND MOISTURE INTO THE STATE. BEST AXIS OF INSTABILITY FOR REMAIDER OF TODAY FORM NE TO SW AND LIKELY ALONG THE OLD BOUNDARY. LEAST FAVORABLE FAR NW AND SE (STEERING FLOW NOT FAVORABLE IN SE). UNSURE ABOUT TIMING OF NEXT WIND SHIFT MENTIONED ABOVE BUT CENTRAL MOUNTAIN CHAIN AND SOUTH POSSIBLY MOST ACTIVE FOR THURSDAY TSTMS. LOOKING AHEAD...RIDGE AXIS DRIFTING OVERHEAD FRIDAY AND INTO THE WEEKEND. DIFFICULT TO DISCERN FEATURES THAT MAY ENHANCE CONVECTION DURING THIS TIME PERIOD AND MOUNTAINS MAY BE THE MAIN TRIGGERING MECHANISM. CANT IDENTIFY ANY DRYING EVEN INTO THE LONGER LONG TERM THUS WILL CONTINUE CURRENT EXTENDED OF AFTERNOON BUILDUPS. ABQ BB 064/093 062/092 062 29111 SAF BB 057/083 055/086 056 29112 TCC BB 062/078 060/089 060 29312 .ABQ...NONE.
In the hours before
Local storm report, Jun 20, 5:40 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
540 PM MDT WED JUN 20 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 5 N TREMENTINA NM .75 INCH HAIL
06/20/01 SAN MIGUEL REPORTED BY CO-OP
OBSERVERS
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| Jun 21, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 65 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.